MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DIRECT TESTING/SEROLOGY

BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DIRECT TESTING/SEROLOGY
Catalog Number 446252
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Laceration(s) (1946)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: bd molecular quality previously investigated an end user, affirm atts glass user injury (finger puncture) during dispense of specimen at an affirm testing facility.It was stated that the end user found glass in the specimen collection tube.Quality investigation required review of the affirm atts package insert and affirm collection poster.Per review of the affirm package insert & collection poster, it was determined that the affirm collection site was not following the affirm atts package insert or affirm collection poster instructions.The collection site was crushing the atts glass ampule (as instructed), opening the atts cap and pouring the glass into the affirm sample collection tube (not instructed).The affirm package insert and affirm collection poster does not instruct collection sites to open the atts vial and pour the glass into the collection tube.Bd has completed an update to the affirm collection poster to provide further clarification on the instructions of use with affirm atts.Bd molecular quality will continue to closely monitor for trends associated with affirm atts glass injury.
 
Event or Problem Description
It was reported that a technician received a cut from a bd affirm¿ vpiii microbial identification test while attempting to filter the patient's sample.Exposure to patient sample through cut.Technician received first aid.No other medical intervention reported.

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DIRECT TESTING/SEROLOGY
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key7511101
Report Number2647876-2018-00016
Device Sequence Number1242562
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/25/2018
Device Catalogue Number446252
Device Lot Number8037961
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;